MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW + ADULT NASAL CANNULA; BTT

FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW + ADULT NASAL CANNULA; BTT
Model Number OPT946E
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Product background: the opt946e optiflow + adult nasal cannula is a nasal cannula patient interface for delivery of humidified respiratory gases, including those who are receiving nasal high flow therapy (nhf).Optiflow + interfaces are designed for use with the myairvo 2 series of humidification devices.Nhf therapy and the myairvo 2 device are intended for use with spontaneously breathing patients who would benefit from receiving high flow warmed and humidified respiratory gases.The myairvo 2 device should not be used for life support purposes, and appropriate patient monitoring must be used at all times.Fisher & paykel healthcare (f&p) has requested for the complaint device to be returned for evaluation.We will provide a follow up report upon completion of our investigation.
 
Event or Problem Description
A distributor in poland reported, via a fisher & paykel healthcare (f&p) field representative that the tubing of an opt946e optiflow + adult nasal cannula was found damaged during use.There were no reported patient consequences.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Product background: the opt946e optiflow + adult nasal cannula is a nasal cannula patient interface for delivery of humidified respiratory gases, including those who are receiving nasal high flow therapy (nhf).Optiflow + interfaces are designed for use with the myairvo 2 series of humidification devices.Nhf therapy and the myairvo 2 device are intended for use with spontaneously breathing patients who would benefit from receiving high flow warmed and humidified respiratory gases.The myairvo 2 device should not be used for life support purposes, and appropriate patient monitoring must be used at all times.Method: the complaint opt946e optiflow + adult nasal cannula was received at fisher & paykel healthcare (f&p) in new zealand for investigation, where it was visually inspected.Results: visual inspection of the opt946e optiflow + adult nasal cannula revealed the tubing was torn near the manifold.The tubing was found stretched near the torn area.Conclusion: our investigation was unable to determine the cause of the observed damage to the opt946e optiflow +adult nasal cannula.Based on our knowledge of the product and our observation that the tubing was in use for 14 days and was stretched the reported damage is likely to have been caused by the tubing being subjected to excessive force during use.Fisher and paykel healthcare's manufacturing controls for the optiflow + tubing include inspections during production for visual defects including cracks, tears, moulding defects, contamination, inclusions, discoloration and stretching or deformation.Any product that fails the visual inspection is disposed of.The subject opt946e optiflow + adult nasal cannula would have met the required specifications.The user instructions which accompany the opt946e optiflow + adult nasal cannula show in pictorial format the correct placement and fitting of the cannula, including ensuring the head strap clip and the tubing clip are appropriately attached.The user instructions also warn: "ensure head strap clip is attached, to prevent cannula from being pulled out of the nares." "cannula can become unattached if not used with the head strap clip." "attach tubing clip to clothing/bedding to prevent cannula from pulling off face." "appropriate patient monitoring must be used at all times.Failure to monitor the patient may result in loss of therapy, serious injury or death." "do not crush or stretch tube, to prevent loss of therapy." "failure to use the set-up described above can compromise performance and affect patient safety.

Brand Name
OPTIFLOW + ADULT NASAL CANNULA
Common Device Name
BTT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
faranak gomarooni
17400 laguna canyon road
suite 300
irvine, CA 92618
9494534000
MDR Report Key15705304
Report Number9611451-2022-01021
Device Sequence Number4972705
Product Code BTT
UDI-Device Identifier09420012429742
UDI-Public(01)09420012429742(10)2101572167(11)210328
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K162553
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPT946E
Device Catalogue NumberOPT946E
Device Lot Number2101572167
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2022
Supplement Date Received by Manufacturer12/08/2022
Initial Report FDA Received Date10/31/2022
Supplement Report FDA Received Date12/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown